Log in
PMRGCAuk
8,272 members14,156 posts

Update

This is a update ref damage to leg

Yes it looks horrible but I’m only showing you all to let you know you must take care when you are getting older and on blood thinners to be very very careful what you do

I’m going to apologise now if anyone thinks I shouldn’t have put this on here

37 Replies
oldestnewest

You poor soul, that looks very painful, how did you injure it?

1 like
Reply

Looking lovely. Lots of granulation tissue. Watch for over-granulation there, or rather the nurses need to. If the body has had to make a lot of tissue sometimes it forgets to stop growing at skin level so the skin can take over. It rises above the skin level and the skin just sits there not growing over it. Granulation tissue is not meant to be in the open air, but under the skin and wet. So, it keeps weeping to keep itself healthy and alive. It can have the appearance of a non healing wound or even an infected one. I’ve seen it missed many times. The treatment to retard the granulation tissue and get it below the skin level is simple and there are different approaches.

4 likes
Reply

Thanks for the explanation you done it better then the district nurses are you working

In the nhs ?

Reply

Used to until GCA struck last year. Wounds were my bread and butter work. Was a district nurse before that.

5 likes
Reply

Exactly what I thought - and wondered if I should say it ;-) I come from the sort of family that would discuss that over dinner...

3 likes
Reply

I had the same problem it was actually caused by a blister after a hip operation as apparently the pred had caused my skin to become very thin. I hate to be competitive but mine was much worse! It was eight inches long and nearly two inches deep. It became infected and looked really horrible. I had an emergency operation as they thought I had that flesh eating disease. I had to have an operation to debride it. It looked a bit more like yours then only bigger! Had district nurse out three times a week for six months.

1 like
Reply

Oh Rusty, l do hope it improves soon!

Very Best Wishes

Mrs N x

Reply

Looking much better, take care.

Reply

Rusty8, good advice. Appreciate your post. Keep us updated.

ATB

Reply

Dear Rusty,l hope that the dreadful wound on your leg will heal ,thank you for warning us about the risks of blood thinners.please keep posting to let us know how you are xx

1 like
Reply

Good warning Rusty. I must remind myself not to be so gung ho in the garden. Easy to do something daft when on pred, Snazzy says it/s looking good though. ATB

Reply

You poor thing! The picture certainly woke me up with a start this morning.😏

Excellent advice from Snazzy.

Reply

Good heavens. That looks so painful and frightening.I hope it will be healed very soon. 👍🏻

Reply

Oh my how awful for you! Wishing you quick healing🌸

Reply

Brill advice from SnazzyD, I hope she keeps monitoring your treatment!! Where are the District Nurses these days?

Reply

I have a district nurse every 3 days so yes they are keeping a eye on it all being well it will sort itself out

Reply

Looks nasty. What caused it: I’ve not seen your earlier post? Hope it heals well.

Reply

How awful Rusty, I thought my husband's legs were bad but he doesn't have an open wound like that - that is so awful for you. Sorry but I need to ask how did it happen? Did you knock it or what, are you diabetic too?....and how long has it been like it. One thing is I'm pleased you've got a DN dressing it for you. Hope it heals soon.

Reply

I am finding the problem with my leg lesion is that I would love to have a pedicure but I daren’t go for one at the moment, as I did not want to put the therapist off. Even though it is bandaged, around the leg looks pretty messy. It also looks like I have another blister forming, but hopefully this one is smaller.

Reply

I imagine that most UK chiropodists would have met it before - diabetic feet can be quite unpleasant...

Reply

I go to the chiropodist and she is fine. It is getting pretty coloured toenails that I want. They do a leg massage with it!

Reply

Mine did toenails too...

Reply

Mine does nail varnish for old people! I give her nail varnish for them she can use. She swaps some with me too. She has just given me a dark navy with silver sparkles.

Reply

Oooh - sounds nice!I have been very restrained this year - couldn't be bothered so just one that is sort of shiny natural...

Reply

The only trouble with shiny is that it is impossible to actually get the polish off.

Reply

Lord knows what my chiropodist uses - removes all known shine...

Reply

Sorry I would leave my feet and nails just as they were you have already had nasty problems so I wouldn’t trust fate

Reply

The problem is actually on my legs and I do have fluid retention caused by the pred, it seems if I have a bruise it then causes a blister. Why do you think your lesion happened?

Reply

Because I let a airer drop on it trying to help someone out

I have learnt something from you tonight I didn’t and wasn’t told that pred could cause fluid retention so after a year or so I now know the reason for maybe some of my problems thank you

I’ve had my transplant for 27 years now and was worried as to what was going on

Life can be a bum at times

Reply

My first bruise was caused after my hip op which was a bruise caused by something, my second one was when I hit my leg quite hard when I was trying to open up a garden chair and the third one was caused by a Doppler ABPI check for PAD. I have recently visited a manual lymphatic drainage person who massaged my legs around the dressings, also around my shoulders and neck. I had the most awful flare afterwards, she was incredibly expensive, pompous and did not seem to know anything about PMR.

Reply

You poor thing. Looks so painful. Take care and God Bless. 🌸🌸

Reply

Hi Rusty I'm shocked, I was moaning about my purple /red bruising on my arms hands and legs recently. What caused your leg to get so bad? What dose of steroids are you on? and what kind of blood thinners?

I so hope it gets better for you and it doesn't take too long, you must be so fed up x

Reply

Yes Kate After 60 years of it eneough is eneough but I will do these silly things trying to help people out and do they care as my brother said no the majority don’t but you can’t change the way you are definitely won’t now at the age of 73 lol

1 like
Reply

I’m on 8and a half mg steroids and apixaban for blood thinners

Reply

I expect we have to be more careful, I'm always bumping in to things and get really bad bruises. Let us know how you are getting on with it. Hopefully it will get better in time X

Reply

Oh Rusty that looks so painful. I am also on Warfarin and hate childrens scooters and trolleys. We have narrow pavements and I know how easily one can get such an injury. Take care of yourself and I hope it soon begins to recover.xx

Reply

Ohhh my!!! That looks shocking. How are you feeling now, are you being looked after??? You will be a dream patient for a good tissue viability nurse. Sending warm thoughts and hugs your way, and please, take care

Reply

You may also like...